1. Registering for the Forum

    We require a human profile pic upon registration on this forum.

    After registration is submitted, you will receive a confirmation email, which should contain a link to confirm your intent to register for the forum. At this point, you will not yet be registered on the forum.

    Our Support staff will manually approve your account within 24 hours, and you will get a notification. This is to prevent the many spam account signups which we receive on a daily basis.

    If you have any problems completing this registration, please email support@jackkruse.com and we will assist you.

Hormone Help Please!

Discussion in 'Adrenal Rx and Leaky Gut Rx' started by tweety, Apr 17, 2012.

  1. tweety

    tweety New Member

    So I started the Leptin Rx in July 2011. Lost 3lbs, noticed body recomp, felt awesome. In Sept I went off of suplements in anticipation of testing, life got stressful, I didn't follow the Rx to a tee... I also started progesterone cream (1/2ml of 3mg cream from day 15 to menstruation) in Nov. By Dec my weight was upa couple of pounds. My moods were improving but still unstable.



    Fast forward to March, I started CT and renewed my Leptin Rx. More like post Rx, because I ate less breakfast. No dairy, no wine, no chocolate. And I began ketogenic then too. I have now gained a total of 7lbs since August, and I think its my hormones. I am asking my Dr to increase my progesterone because I feel its too low. But do I need help clearing estrogen too? Should i be taking DIM or milk thistle?



    My estrogen wasn't high, it was normal. As was my Testosterone. But my progesterone was nearly nonexistant. So I didn't think I really had a problem with estrogen. But why am I gaining weight?



    Day 21:

    Estrogen: 215 pg/ml (
     
  2. I am not an expert but can offer what I know. First here are the optimal ranges for hormones (I think these are Dr. Dzugan's ranges but not sure):

    Estrogen 250-437

    Progesterone 6-28

    Total Testosterone 60-76



    You are a little low in estrogen but your progesterone is really low. It's all about a balance between the two and you are out of balance. From what I understand it appears you are estrogen dominant because you still have too much estrogen for the amount of progesterone in your blood. You probably just need a dab of progesterone to balance that out. The progesterone may (or may not) also help the thyroid.



    As far as your thyroid labs (I know more about these) your FT3 should be near the top of the range and the FT4 mid to mid-high part of the range. Although most of us believe that the TSH is a useless measure, many of us feel best when it is at 1.0 or below. If your thyroid continues to go in this direction and you are not on any meds, it make take a toll on the adrenals. My thyroid totally bonked my adrenals last year.



    Are you CTing? This will help both your adrenals and thyroid but will take some time.
     
  3. tweety

    tweety New Member

    I am CTing, since MArch. At first I felt great, but this month my bloating and weight gain is at its worst. I guess I don't know how to interpret how much progesterone I need. I was using a very small amount, and it seemed to be causing moodiness and weight gain. So I doubled the amount, from 1/2ml to 1ml of progesterone cream, and it seemed to help for two months. But since the CTing now I am back to gaining weight and being bloated!



    My adrenals are already bad, low cortisol across the morning and early readings, which is why I thought my thyroid was bad. I don't know! I would love to have a dr I could trust, and not have to fight with or educate myself. To be honest I am not even 100% confident of what I am educating them about! I have a good grasp on what I need to do, but not enough to tell someone else what they need to do to help me!
     
  4. I have been dealing with hypothyroid (Hashis) for 5 years on my own. I know how you feel. I just found a doc who is basically a thyroid and hormone doc and she is wonderful. I take oral micronized bio-identical progesterone right now and don't know about strength of the creams. So I guess I really can't help much there.



    Your CTing adventure sounds like mine. Great and energizing for the first two weeks then I got hit with detox, bloating, nausea, lethargy, and gained 6# back that I had just lost two months prior. Now after 8 weeks of CT my body seems to be settling down and I have lost 3 of the 6 I gained back. It takes w while. The best thing to do is hang in there and let your body continue to detox. I was freaking out a little but just kept on and low and behold it did settle. My hormones are a mess so it should be less time for your body to calm itself, unless there are other detox things going on inside of you.



    There's a lot to learn and I know how frustrating it is when you are trying to figure it all out. One thing leads to another and you don't know what direction to turn! Been there! If I were in your shoes, if you aren't super fatigued, I would try and keep up treating the adrenals, get the progesterone straightened out, hang in there with the CT, and then see where your thyroid is. I was so fatigued I got to the point of desperation and just started taking thyroid meds that I bought on the internet. But my numbers were really bad compared to yours. Felt a lot better as I continued to educate myself and learned how to adjust the meds slowly without over doing it. Maybe someone else can chime in here to help.
     
  5. tweety

    tweety New Member

    Thanks! I am going to buy the Dzugan book for myself I think. There's just so much to keep track of. Two days ago I had a lightbulb moment on what I needed to do to help with the bloating and gain. Now, I can't remember for the life of me what it was! I know this is hormonal because it coincides with ovulation. I feel good most days, but I am also aware that the regimen I have going right now is just until I am able to do well on my own. So I keep watching for that. It feels like a game sometimes- adding and subtracting supplements or doses of supplements. And while I am improving, clearly my mind fog is not gone or I might be able to remember things a little better!
     
  6. hazyjane

    hazyjane New Member

    It sounds like your low cortisol is probably causing pregenolone steal- hence the low estrogen and progesterone. That TSH# is def. a red flag (I have a feeling your weight gain is related to it.)



    If you need a good practitioner to figure out your hormones, I've heard great things about Kari Vernon DC, in Scottsdale, AZ: 480-905-1883. I'm thinking of using her for my own hormones.
     
  7. tweety

    tweety New Member

    Thanks. I asked my dr. if supplementing pregnenolone would help. She's progressive, but around here that doesn't exactly mean she's on the same level of progressive as maybe I need her to be.



    I will definitely look into Kari Vernon. I assume she does phone consultations for long distance clients?
     
  8. hazyjane

    hazyjane New Member


    I was told that she does:)
     

Share This Page